Recent Posts

Pages: [1] 2 3
1
Survivor Stories and Discussion / Re: New Member. Does the weight gain EVER stop?
« Last post by Texas8711 on March 02, 2016, 08:28:48 PM »
Hi Moonstones,

I'm really sorry to hear about what you have been going through and I am deeply sorry to hear that it lead to suicide attempt.  I am so grateful that you are still alive and I hope you were able to receive support and help.  It is tragic that you were so severely affected by the pill.
The weight gain is an issue for many coming off of the pill.  I also gained about 20lbs. 
I believe that the pill causes a problem with the metabolism of carbohydrates.  If you look in the pamphlet that Bayer provides online, it discusses this.  I think that the body continues to have a problem, even after the pill is discontinued.  The good news is that doing a lower carb diet is really beneficial.  I was able to lose 43lbs doing a lower carb diet for 1.5 years.  The goal seems to be keeping carbs under about 100g a day.  This means limiting sugars/breads, but you can still include some grains and fruits.  I've had a lot of success with this diet and I know others have as well.  It has become more of a lifestyle for me now, as I feel better and my bloodwork has improved! 
Please don't give up hope, there is always a way to get better, even if it seems impossible right now.  The pill can cause depression, but remember, it's not you, it's the pill.  You CAN and WILL feel better again.  There is a great community of women who know exactly what you are going through and have been there as well.  Please keep us updated with how you are doing and thank you for reaching out!
2
Survivor Stories and Discussion / Re: Updates from Coming off The Pill
« Last post by Moonstones on February 02, 2016, 04:06:21 PM »
Hi Texas 8711, can you describe your diet and how long it took for your weight to normalize please?
3
Survivor Stories and Discussion / New Member. Does the weight gain EVER stop?
« Last post by Moonstones on February 01, 2016, 08:43:28 PM »
Hello, I am extraordinarily grateful to have found this forum.
I have been on Yasmin for eight years now. I attempted to stop it once (at age 23) in 2012, and after gaining 12kg (approximately 25lbs) in two months and realizing it could only have been related to stopping Yasmin, went immediately back on it.
Is there ANYTHING - pre-testing for hypothyroidism, Poly-cystic Ovary Syndrome, insulin resistance, hormone levels, etc - that can prevent the weight gain? Any vitamins or regime that can stop or at least reduce it form happening?
All I have read online is that the weight gain just never stops, and MAYBE after 3-4 years you can lose 5-10lbs out of an average 20-50lb gain. On many occasions, no medical or hormonal issue is found to explain the weight gain.
I fear I may have an issue with my heart which, if diagnosed, will force me to stop the pill. Not for dramatics and kindly don't judge as I am rather desperate, but as a former model/extraordinarily vain person, following the extreme weight gain with no end or medical assistance in sight (before realizing it was related to the pill and getting back on it) I attempted and almost succeeded in a suicide attempt.
I would gladly risk the 6.3 increased risk of stroke, clots, and heart attack.. but even I am not so stupid to persist in taking this drug if I am diagnosed with a heart problem.
Does it EVER stop? Did you ever receive a diagnosis for the weight gain?
Any advice is appreciated.
4
Survivor Stories and Discussion / Re: Updates from Coming off The Pill
« Last post by Texas8711 on November 03, 2015, 07:42:08 PM »
Hi Rachel,

Sorry for the delayed reply.  Yes, I know a lot of women who have lost the weight (myself included) by following a lower-carb diet.  The pill specifically effects carbohydrate metabolism, so that is one of the reasons for weight gain. 
I agree that many symptoms are often dismissed.  We definitely aren't crazy.. the pill is just making us feel that way sometimes!
5
Survivor Stories and Discussion / Re: Share Your Side Effects
« Last post by Texas8711 on November 03, 2015, 07:39:47 PM »
These are a list of just some of the size-effects I experienced while on the pill:
Extreme Fatigue
Dizziness
Depression
Anxiety/Panic Attacks
Hair Falling Out
Sensitivity to Sunlight
Nausea
Stomach Pain
Numbness in hands and toes
Poor Sleep
Irritability
Weight Gain
Diarehea
Muscle Pain
Allergies
Getting sick all of the time
6
Survivor Stories and Discussion / Re: Weaning off the pill
« Last post by Texas8711 on November 03, 2015, 07:33:13 PM »
Hi Kinjal,

Welcome to the forum!  Unfortunately, there is not a lot of good information about coming off of the pill.   I am not aware of any information that says to break it in half (you could call your doctor or nurse to check).   
Coming off can be a difficult process as your body's own hormones turn back on.  Some people feel worse for several months.  Some people see an automatic decrease in bad symptoms.  It is definitely a process, but hopefully you will start feeling better soon!  Please keep us posted on your progress.
7
Survivor Stories and Discussion / Weaning off the pill
« Last post by Kinj on November 01, 2015, 03:22:48 AM »
Hi there, thank you so much for starting this blog, you have helped countless women already all around the globe. A lot of the information here - although informative is kind of a shock to my system. I have only just read up on what's been happening to my body. I have been taking Yaz for the last three years, for contraceptive reasons only. I wanted to start weaning myself off these pills but I haven't been able to track any info regarding that.

In your opinion would you say stopping cold turkey is best?  I have only missed one pill thus far and already my period has commenced.  I decided I'd take half a pill today, is that wise?

Kinjal
SOUTH AFRICA
8
Survivor Stories and Discussion / Re: Updates from Coming off The Pill
« Last post by rachaelmc7 on March 31, 2015, 11:30:38 PM »
Hello. Thanks for the reply. Are you saying you know a lot of women who haven't lost the weight? Or just personally only know a few who have reported losing it? I've found other forums of lots of women who gained weight after going off other birth controls too. But none report back whether they are still carrying the weight or lost it. I'm thinking they eventually lost it or else they could probably come back trying to find other help. I'm hoping one day the rest of my symptoms will fade and my body will go back to normal. I also have keratosis pilaris, acanthosis nigricans, weird growths, etc. My only non superficial side effect that still remains is I have pretty significant atherosclerosis in my neck arteries. Thankfully that was caught on a mri, but that was after I already figured out on my own that my birth control was making me feel horrible all the time.
I'm thankful I didn't have anything really serious and got off the pill in time. My heart goes out to everybody who has been seriously hurt by yaz or other pills. I just wish doctors would warn us about the possible, and seem to be very likely, side effects of the pill. Instead they tell us there's nothing wrong and make us feel crazy, and insist that there's no way the pill could cause any of our issues.
9
Survivor Stories and Discussion / Re: Updates from Coming off The Pill
« Last post by Texas8711 on March 31, 2015, 11:49:40 AM »
Hi Rachael,

Welcome to the forum!  I just wanted to say that sadly, rapid weight gain after coming off Yasmin/Yaz seems to be very common.  However, I personally have been able to lose the weight (following a lower carb diet, about 100g/day).  I know two other women who were also able to lose the weight.  I would really recommend trying to go lower carb.  It seems to be really helpful because the pill disrupts the body's ability to process carbohydrates.  I can send you some information on it if you would like.

I also want to strongly encourage you to please research more before you go back on the pill.  The second time I went back on the pill caused the most serious problems for me.  If you haven't had any major health ramifications, please don't take that for granted.  Although the other forum is not here anymore, thousands of women posted about life-changing health problems caused by the pill... gallbladder removal, thyroid problems, depression, stroke, major fatigue, muscle pain... just to name a few.  I know the weight gain is serious, but you CAN lose it on your own, given a lower carb diet and time.  Going back on the pill will just cause the same problems once you come off again, if not other things.  I wish I had gone off for good when I was younger and given my body time to readjust and become truly healthy. 

Thank you for joining and I look forward to hearing about how the weight loss goes.  Please keep us posted :)
10
Survivor Stories and Discussion / Re: My experience coming off the pill.
« Last post by Texas8711 on March 31, 2015, 11:41:08 AM »
Hi Butterfly,

Thank you for sharing your story!  I am so sorry that you had this terrifying experience.  I can only hope that you will feel better with time, as your body begins to readjust after Yaz. 
Low sex drive and mood swings are very common while on the pill... these can be very scary and frustrating things to experience.  It can take a personal toll, as well as one on a relationship!   Breast pain is also common with hormonal changes, I'm sorry you had to experience all of this.
I am also very sorry to hear about the seizure.  There really is no research (to my knowledge) on how these hormones interact with other medications (like the Wellbutrin that you mentioned).  My hope is that you will start to feel better with time.
Please keep us posted and thank you for sharing your story.
Pages: [1] 2 3